Alert archive / Arkansas / Flash Flood Warnings in 1993
Flash Flood Warning 61, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Sep 24, 1993, 3:21 PM CDT for Crawford County, Sebastian County, Arkansas. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Sep 24, 1993, 3:21 PM CDT (20:21 UTC)
- Expired
- Sep 24, 1993, 5:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Crawford County, AR, Sebastian County, AR
The nearest sounding before it
Springfield, MO (KUMN), launched 12:00Z, 8.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 555 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 327 m²/s²
- 0-3 km storm-relative helicity
- 320 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFSM 242021 FFWFSM ARC033-131-242230- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT SMITH AR 321 PM CDT FRI SEP 24 1993 THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 530 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN WEST ARKANSAS ...CRAWFORD COUNTY...SEBASTIAN COUNTY RADAR SHOWS HEAVY RAINFALL MOVING BACK INTO SOME AREAS WHERE NEAR TWO INCHES OF RAIN HAS ALREADY FALLING. PERSONS IN FLOOD PRONE AREAS SHOULD TAKE ACTION AND MOTORIST SHOULD USE CAUTION. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES* CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 24, 10:01 AM CDT, 5 hours 20 minutes earlier.
Area forecast discussion, Sep 24, 10:01 AM CDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 955 AM CDT FRI SEP 24 1993 14Z ADAP STRMLN ANALYS INDCTS A SFC LO HAS FORMED E OF TUL WITH SFC BNDRY XTNDG SWWD TO NR ADM. SFC LO SEEMS TO HV HLPD FOCUS HVYR RAINS UP IN SERN KS AND SWRN MO THIS MRNG WHERE BEST OVRRNG SITN EXISTS. VSBL SATL PIX IN GOOD CORRELATION WITH THIS BNDRY. 12Z H8 ANALYS INDCTS STG LO LVL JET CROSSING THE SFC LO AND OVRRNG SFC BNDRY TO THE NORTH AND EAST. BLV BEST CHCS FOR XCSV RAIN WL CONT NORTH AND EAST OF EOK TDA. HWVR..TSTMS MAY DVLP IN DIFFNTL HEATING AREA WHERE SOLID CLD AREA ENDS. TEMPS IN THE WRM SECTOR AGAIN MAY WRM CLOSE TO 90 AGAIN. MAY MAKE SOME MINOR CHGS TO ADJST FOR BNzDRY PSN AFTN LOOKING AT 15Z OBS. OTRW ERY MRNG FCST LOOKS GOOD. ..11.. .OK...NONE.
In the hours before
Special weather statement, Sep 24, 11:02 AM CDT, 4 hours 19 minutes before
OKZ026>033-241700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1102 AM CDT FRI SEP 24 1993 ...VERY HEAVY RAINS MOVING INTO PARTS OF NORTHEAST OKLAHOMA... NUMEROUS THUNDERSTORMS WITH VERY HEAVY RAINS WERE SHIFTING SOUTHEAST FROM KANSAS INTO NORTHEAST OKLAHOMA THIS MORNING. AT 1100 AM...THE NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED NUMEROUS SHOWERS AND THUNDERSTORMS OVER NORTHEAST OKLAHOMA NORTH OF A LINE FROM FAIRLAND TO OOLOGAH TO CLEVELAND. MUCH OF THIS PRECIPITATION WAS FALLING AS MODERATE TO HEAVY RAIN. MOVEMENT OF THIS ACTIVITY WAS TO THE EAST AT 30 MILES AN HOUR...WITH THE ENTIRE AREA OF ACTIVITY SHIFTING SLOWLY SOUTHEAST. VERY HEAVY RAINS ARE LIKELY OVER PARTS OF NORTHEAST OKLAHOMA AS THIS AREA OF STORMS MOVES THROUGH. THE MOST LIKELY AREA TO SEE LOCALLY HEAVY RAINS IS THAT AREA NORTH OF A LINE FROM SKIATOOK TO CHOUTEAU TO STILWELL. THE RAIN WILL CONTINUE THROUGH THE REST OF THE MORNING AND LINGER INTO THE MID AFTERNOON HOURS. MANY LOCATIONS IN THE ABOVE MENTIONED AREA...INCLUDING THE TOWNS OF BARTLESVILLE...NOWATA...VINITA..MIAMI...JAY...PRYOR AND TAHLEQUAH...WILL RECEIVE 1 TO 2 INCHES OF RAIN THROUGH MID AFTERNOON. A FEW LOCAL AMOUNTS MAY EXCEED 3 INCHES. OTHER LESS WIDESPREAD THUNDERSTORMS WERE SCATTERED OVER EAST CENTRAL OKLAHOMA AND PARTS OF SOUTHEAST OKLAHOMA. MOST OF THIS ACTIVITY WAS IN AN AREA 30 MILES WIDE EXTENDING FROM FORT SMITH ARKANSAS TO HENRYETTA. MOVEMENT OF THIS PRECIPITATION WAS EAST NORTHEAST AT 30 MILES AN HOUR. THE THREAT OF PRECIPITATION WILL CONTINUE OVER ALL OF EASTERN OKLAHOMA THROUGH TONIGHT. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO OR TELEVISION FOR LATER STATEMENTS ON THE HEAVY RAIN SITUATION.
Special weather statement, Sep 24, 11:03 AM CDT, 4 hours 18 minutes before
OKZ026>033-241700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1102 AM CDT FRI SEP 24 1993 ...VERY HEAVY RAINS MOVING INTO PARTS OF NORTHEAST OKLAHOMA... NUMEROUS THUNDERSTORMS WITH VERY HEAVY RAINS WERE SHIFTING SOUTHEAST FROM KANSAS INTO NORTHEAST OKLAHOMA THIS MORNING. AT 1100 AM...THE NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED NUMEROUS SHOWERS AND THUNDERSTORMS OVER NORTHEAST OKLAHOMA NORTH OF A LINE FROM FAIRLAND TO OOLOGAH TO CLEVELAND. MUCH OF THIS PRECIPITATION WAS FALLING AS MODERATE TO HEAVY RAIN. MOVEMENT OF THIS ACTIVITY WAS TO THE EAST AT 30 MILES AN HOUR...WITH THE ENTIRE AREA OF ACTIVITY SHIFTING SLOWLY SOUTHEAST. VERY HEAVY RAINS ARE LIKELY OVER PARTS OF NORTHEAST OKLAHOMA AS THIS AREA OF STORMS MOVES THROUGH. THE MOST LIKELY AREA TO SEE LOCALLY HEAVY RAINS IS THAT AREA NORTH OF A LINE FROM SKIATOOK TO CHOUTEAU TO STILWELL. THE RAIN WILL CONTINUE THROUGH THE REST OF THE MORNING AND LINGER INTO THE MID AFTERNOON HOURS. MANY LOCATIONS IN THE ABOVE MENTIONED AREA...INCLUDING THE TOWNS OF BARTLESVILLE...NOWATA...VINITA..MIAMI...JAY...PRYOR AND TAHLEQUAH...WILL RECEIVE 1 TO 2 INCHES OF RAIN THROUGH MID AFTERNOON. A FEW LOCAL AMOUNTS MAY EXCEED 3 INCHES. OTHER LESS WIDESPREAD THUNDERSTORMS WERE SCATTERED OVER EAST CENTRAL OKLAHOMA AND PARTS OF SOUTHEAST OKLAHOMA. MOST OF THIS ACTIVITY WAS IN AN AREA 30 MILES WIDE EXTENDING FROM FORT SMITH ARKANSAS TO HENRYETTA. MOVEMENT OF THIS PRECIPITATION WAS EAST NORTHEAST AT 30 MILES AN HOUR. THE THREAT OF PRECIPITATION WILL CONTINUE OVER ALL OF EASTERN OKLAHOMA THROUGH TONIGHT. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO OR TELEVISION FOR LATER STATEMENTS ON THE HEAVFY RAIN SITUATION.
Nearby
Flash Flood Warnings in Arkansas, 1993Every flash flood warning in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.